MAUDE Adverse Event Report: CORDIS US. CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US. CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534520T
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, six (6) unopened 5f 100cm judkins left (jl) 4 infiniti diagnostic catheters, one (1) unopened 5f 100cm judkins left (jl) 3.5 infiniti diagnostic catheter, and one (1) unopened 5f 100cm judkins right (jr) 4 infiniti diagnostic catheter were found to be coming apart within their packaging.The devices appear to be ¿dry rotting¿, and the blue polytetrafluoroethylene (ptfe) coating is flaking off inside of their packaging.The flaking appears to be coming from where the hub is attached to the catheter collar on each device.The issue was found during a review of inventory and the devices were not selected for a procedure or opened for use.The devices were stored in a pyxis machine and were not exposed to ultraviolet (uv) light.There were no damages to the packaging for these devices and the devices are still within their sterile packaging.It was confirmed that the devices are not expired.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, h10, and h11.This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, six (6) unopened 5f 100cm judkins left (jl) 4 infiniti diagnostic catheters, one (1) unopened 5f 100cm judkins left (jl) 3.5 infiniti diagnostic catheter, and one (1) unopened 5f 100cm judkins right (jr) 4 infiniti diagnostic catheter were found to be coming apart within their packaging.The devices appear to be ¿dry rotting¿, and the blue polytetrafluoroethylene (ptfe) coating is flaking off inside of their packaging.The flaking appears to be coming from where the hub is attached to the catheter collar on each device.The issue was found during a review of inventory and the devices were not selected for a procedure or opened for use.The devices were stored in a pyxis machine and were not exposed to ultraviolet (uv) light.There was no damage to the packaging for these devices and the devices are still within their sterile packaging.It was confirmed that the devices are not expired.The issue involved visible degradation of strain relief material and the presence of large loose particulates inside the product pouch.The 8 affected devices, unboxed but still in the sterile barrier, were received for analysis.The samples correspond to the following catalog/lot numbers: 534-520t (lot #18190247, 18164218), 534-521t (lot #18218926), and 534-518t (lot #18093338).Each sample was inspected individually prior to opening the sterile barrier.The inspection confirmed the degradation of the strain relief material in all samples, showing partial to complete disintegration.Loose particulates found within the pouch were consistent with debris from the degraded strain relief.Importantly, all affected units were within labeled shelf life.To contextualize the findings, the team compared the affected units against real time aging (rta) retain samples from the same infiniti product family; those rta controls exhibited no degradation, damage, or packaging anomalies.A subsequent supply chain query verified that the affected lots underwent standard sterilization and routine transport prior to distribution.Investigative testing replicated degradation by exposing strain relief components to a uv-c sanitizing lamp, commonly used in hospital setting, resulting in visible degradation within 36 hours.The findings suggest a likely association between off-label environmental exposure (such as extreme heat or uv light) and the observed material failure.The reported ¿strain relief ¿ degradation¿ was observed during product analysis, with visual disintegration and flaking identified across all returned devices.The devices were within expiration and remained in sterile packaging.While the exact root cause could not be conclusively determined from inspection alone, the replication testing strongly supports environmental exposure, specifically uv-c light as a contributing factor.Potential contributors also include elevated temperatures, such as from improper storage in vehicles, or sunlight exposure.According to the instructions for use (ifu), devices must be ¿stored in a cool, dark, dry place¿ and should not be exposed to temperatures exceeding 54ºc (130ºf).While the customer indicated that the pyxis storage location excluded uv exposure, the test data indicates these materials are susceptible under real-world sanitizing conditions.Based on the available information and product analysis, the exact cause of the strain relief degradation could not be determined; however, it is potentially related to the manufacturing process of the unit.Therefore, a risk assessment has been initiated to further review the potential causes.No further action will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20912944
Report Number9616099-2024-00506
Device Sequence Number8476202
Product Code DQO
UDI-Device Identifier10705032013680
UDI-Public(01)10705032013680(17)260228(10)18190247
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue Number534520T
Device Lot Number18190247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer03/14/2025
05/14/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date04/08/2025
05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown